Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 271, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 29, 2014, 4:42 PM CDT for Black Hawk County, Bremer County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 29, 2014, 5:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Black Hawk County, IA, Bremer County, IA
The radar
The La Crosse radar (KARX), 154 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS53 KDMX 292142
SVRDMX
IAC013-017-292245-
/O.NEW.KDMX.SV.W.0271.140829T2142Z-140829T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT FRI AUG 29 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 545 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CEDAR FALLS...MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI...
UNI-DOME AND MCLEOD CENTER...WATERLOO MUNICIPAL AIRPORT...
JANESVILLE...READLYN...FREDERIKA...GEORGE WYTH STATE PARK AND
WAVERLY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4270 9208 4248 9236 4252 9255 4271 9255
4291 9246 4291 9208
TIME...MOT...LOC 2142Z 201DEG 36KT 4258 9248
HAIL...<.75IN
WIND...60MPH
$$
PODRAZIK3 follow-up statements
066
WWUS53 KDMX 292207
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT FRI AUG 29 2014
IAC013-017-292245-
/O.CON.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BLACK HAWK IA-BREMER IA-
507 PM CDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN BLACK HAWK AND BREMER COUNTIES...
AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DENVER...OR 5 MILES SOUTHEAST OF WAVERLY...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...SUMNER...DENVER...TRIPOLI...JANESVILLE...READLYN...
FREDERIKA AND WAVERLY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4258 9224 4257 9255 4271 9255 4291 9246
4291 9208 4270 9208
TIME...MOT...LOC 2207Z 209DEG 22KT 4266 9242
HAIL...<.75IN
WIND...60MPH
$$
PODRAZIK516
WWUS53 KDMX 292217
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT FRI AUG 29 2014
IAC013-292226-
/O.CAN.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BLACK HAWK IA-
517 PM CDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2216Z 195DEG 27KT 4272 9239
$$
IAC017-292245-
/O.CON.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BREMER IA-
517 PM CDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BREMER COUNTY...
AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WAVERLY...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...DENVER...TRIPOLI...READLYN...FREDERIKA AND WAVERLY
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2216Z 195DEG 27KT 4272 9239
HAIL...<.75IN
WIND...60MPH
$$
PODRAZIK495
WWUS53 KDMX 292241
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT FRI AUG 29 2014
IAC017-292249-
/O.EXP.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BREMER IA-
541 PM CDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR BREMER COUNTY WILL EXPIRE AT
545 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN AND
DANGEROUS LIGHTNING STILL POSE A THREAT THROUGH THE REMAINDER OF THE
EVENING HOURS.
LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2236Z 201DEG 36KT 4272 9239
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:15 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 29, 3:15 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT FRI AUG 29 2014 .SHORT TERM /TONIGHT/... ISSUED AT 315 PM CDT FRI AUG 29 2014 ANOTHER ACTIVE NIGHT IS IN STORE AS THE DEEP LAYERED TROUGH FEATURE THAT HAS BEEN LINGERING TO OUR WEST THE LAST DAY OR TWO FINALLY PROGRESSES EASTWARD ACROSS IOWA. REGIONAL RADAR IMAGERY FROM THE LAST COUPLE OF HOURS SHOWS AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS AROUND THE BROAD CIRCULATION OF THE TROUGH COINCIDENT WITH DAYTIME HEATING MAX...BUT EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO PERSIST THROUGH THE EVENING AND INTO TONIGHT BEFORE FINALLY FADING OUT AND MOVING OFF TO THE EAST EARLY SATURDAY MORNING. HAVE MAINTAINED MOSTLY 50 TO 80 POPS THROUGH MIDNIGHT ACCORDINGLY. A HEAVY RAIN THREAT REMAINS PARTICULARLY CLOSER TO THE TROUGH AXIS WHERE CELL MOTION IS QUITE SLOW...HOWEVER THIS THREAT WILL BE ISOLATED AND NO WIDESPREAD FLOODING IS ANTICIPATED. LIKEWISE DIURNAL HEATING IN THE SUNNIER AREAS ACROSS OUR EASTERN SECTIONS THIS AFTERNOON HAS ALLOWED FOR IMPRESSIVE DESTABILIZATION AND THERE IS SOME POTENTIAL HERE FOR ISOLATED SEVERE WIND GUSTS...BUT AGAIN NO WIDESPREAD OR SIGNIFICANT SEVERE WEATHER IS ANTICIPATED. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 315 PM CDT FRI AUG 29 2014 LONG AWAITED SHORT BREAK FROM THUNDERSTORMS TO ARRIVE EARLY SATURDAY...AS THIS WEEKS PERSISTENT UPPER LEVEL WAVE FINALLY MOVES OFF TO THE NORTHEAST. A WEAK WAVE BEHIND THIS SYSTEM MAY BRING SOME RESIDUAL CLOUDS OVER NORTHERN SECTIONS TOMORROW...BUT OVERALL A NICE CHANGE FROM THE THREAT FOR THUNDERSTORMS EVERYDAY. A SLIGHTLY COOLER AIRMASS WILL ARRIVE AS WELL WITH HIGHS IN THE UPPER 70S TO LOWER 80S...THOUGH HUMIDITY LEVELS WILL NOT CHANGE ALL THAT MUCH. A WEAK RIDGE OF HIGH PRESSURE WILL CROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY MORNING. AS THE RIDGE RECEDES TO THE EAST...STRONGER SOUTHWEST FLOW WILL DEVELOP BOTH AT THE SFC AND ALOFT IN RESPONSE TO A RATHER STRONG H500 SHORT WAVE APPROACHING FROM THE WEST. AHEAD OF THE SYSTEM... DEW POINTS WILL QUICKLY RETURN TO THE 70S WITH HIGHS IN THE UPPER 80S TO NEAR 90 ACROSS THE SOUTH. WITH THE QUICK WARM UP... INSTABILITY...PRECIPITABLE WATER...AND WARM CLOUD DEPTHS WILL AGAIN RISE TO LEVELS OF CONCERN...WITH SEVERE STORM POTENTIAL INCREASING ACROSS THE WEST ALONG THE BOUNDARY FROM THE MID TO LATE AFTERNOON HOURS NORTHWEST TO CENTRAL IOWA IN THE EVENING. THOUGH WIND FIELDS ALOFT ARE NOT SIGNIFICANT...THERE HAS BEEN A CONSISTENT SIGNAL FOR 40 TO 50KT WINDS THROUGH THE COLUMN BY LATE DAY SUNDAY AND SUNDAY EVENING. PWATS ARE EXPECTED TO ONCE AGAIN POOL ALONG THE BOUNDARY AND INCREASE TO 1.75 TO 2.0 INCHES BY LATE DAY AND EVENING. WARM CLOUD DEPTHS AGAIN ARE MAXIMIZED TO NEARLY 13KFT BY LATE AFTERNOON WEST AND CENTRAL. CURRENT BUFR SOUNDINGS ACROSS THE REGION FOR 21Z SUNDAY SHOW A DRY LAYER THROUGH THE LOWER TO MID LEVELS WITH SOME VEERING WINDS WITH HEIGHT...THOUGH GENERALLY UNIDIRECTIONAL. LOOKING AT THE GFS 12Z MODEL DATA...0-3KM BULK SHEAR VECTORS BECOME MORE PERPENDICULAR TO THE EXPECTED LINE OF STORM DEVELOPMENT SUNDAY EVENING...SUGGESTING THAT BOWING LINEAR SEGMENTS AND A FASTER MOVING LINE OF STORMS WITH A GREATER POTENTIAL OF WIND DAMAGE MAY DEVELOP AFTER SOME INITIAL SUPERCELLS AND ANY LINEAR SEGMENTS MERGE. CURRENTLY THE AREA IS OUTLOOKED FOR A SLIGHT RISK FOR SEVERE WEATHER. THERE WILL BE A GOOD CHANCE EARLY IN THE EVENT OF HEAVY RAINFALL OF 1 TO +2 INCHES NEARER THE COOL FRONTAL BOUNDARY IN THE FAR WEST/NORTHWEST...AND EVEN WITH THE POTENTIAL OF FASTER MOVING STORMS IN THE MID TO LATE EVENING...RAINFALL RATES AND AMOUNTS MAY STILL BE ON THE MODERATE TO PERHAPS HEAVY SIDE DUE TO THE PERSISTENCE OF ELEVATED WARM CLOUD DEPTHS AND HIGH PWATS. ANY ADDITIONAL RAINFALL WILL AGAIN PUSH STREAMS AND RIVERS UP AND PERHAPS CAUSE SOME URBAN STREET OR FIELD FLOODING...BUT THE 36 HOUR BREAK FROM SATURDAY MORNING THROUGH 00Z SUNDAY WILL HELP MITIGATE THE SITUATION. BEYOND SUNDAY NIGHT...THERE REMAINS SLIGHTLY LESS CERTAINTY REGARDING NEXT WEEKS PATTERN...BUT TWO THEMES ARE BEGINNING TO EMERGE. FIRST...BOTH THE GFS/EURO SUGGEST AN ADDITIONAL FAST MOVING WAVE WITH SCT THUNDERSTORMS WILL CROSS THE REGION THE MONDAY NIGHT TUESDAY...PRIOR TO THE SOUTHEAST US H500 RIDGE BUILDING BACK WEST INTO THE SOUTHERN PLAINS AND MID MISSISSIPPI RIVER VALLEY. AS THE WESTERLIES RETREAT FARTHER NORTH...H500 HEIGHTS ARE EXPECTED TO BUILD FROM AROUND 580DM MONDAY TO NEARLY 592DM BY 00Z FRIDAY. TEMPS WILL WARM THROUGH THE PERIOD WITH A GENERAL SHIFT OF THE HEAVIER RAIN THREAT TO NORTHERN IOWA AND STATES NORTH. WILL CONTINUE TO MONITOR...AND HAVE MORE CONFIDENCE IN THE WARMING TEMPS THAN LACK OF THUNDERSTORMS...SO DO EXPECT TO SEE TEMPERATURES PUSHING TOWARD 90 DEGREES OVER CENTRAL AND SOUTH TOWARD THE END OF NEXT WEEK. OTHERWISE...MUCH OF THE UPCOMING WEEK WILL CONTINUE IN THE UPPER 70S TO 80S FROM MONDAY THROUGH WEDNESDAY WITH LOWS IN THE UPPER 50S TO 60S. && .AVIATION...29/18Z ISSUED AT 1241 PM CDT FRI AUG 29 2014 EXPECT MAINLY VFR CONDITIONS THIS AFTERNOON...DETERIORATING LATE AFTERNOON/EVENING AS SHRA/TSRA DEVELOP ACROSS THE AREA WITH LOCALIZED MVFR OR LOWER CONDITIONS...THEN DETERIORATING FURTHER OVERNIGHT EVEN AS PRECIP ENDS...WITH REDEVELOPMENT OF LOW CIGS/VSBYS IN BR ONCE AGAIN. HAVE TRENDED TAFS THIS WAY AND ATTEMPTED TO TIME MOST LIKELY PERIOD FOR TSRA AT DSM/ALO/OTM...WITH AMENDMENTS ANTICIPATED AS THE STORMS MOVE ACROSS THE AREA LATER TODAY. && .HYDROLOGY... ISSUED AT 315 PM CDT FRI AUG 29 2014 SIMILAR CONCERNS AS PAST FEW DAYS. MOST OF THE REGION CONTINUES NEARLY SATURATED...WITH SOME LOCATIONS NOT HAVING MUCH ROOM FOR ADDITIONAL RAINFALL BEFORE RUNOFF MAY BECOME A PROBLEM. SOUTHEAST COUNTIES OF OUR FORECAST AREA COULD TAKE A BIT MORE...FORTUNATELY THE CURRENT STORMS ARE WORKING NORTH ACROSS THESE LOCATIONS. ADDITIONAL RAINFALL LATER THIS EVENING COULD LEAD TO SOME ISOLATED PROBLEMS OVER THE WEST/SOUTHWEST WITH FIELD PONDING/MINOR FLOODING IN RURAL AND URBAN AREAS THE MAIN CONCERNS. WILL BE MONITORING FOR ANY MORE ORGANIZED THREAT THIS EVENING. BY SUNDAY EVENING...MORE WIDESPREAD MODERATE RAINFALL EXPECTED. WITH NEARLY 36 HOURS OF QUIET CONDITIONS EXPECTED FROM 12Z SAT THROUGH ABOUT 00Z SUNDAY... SOILS SHOULD BETTER BE ABLE TO HANDLE ADDITIONAL RAINFALL. SOME MINOR RIVER FLOODING CONTINUES NOW NEAR DSM AND POTENTIALLY SOME ADDITIONAL RIVERS/STREAMS RISING TO OR SLIGHTLY ABOVE FS OVER THE WEEKEND OR EARLY NEXT WEEK ACROSS THE AREA. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...REV AVIATION...LEE HYDROLOGY...REV
Hazardous weather outlook, Aug 29, 3:35 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT FRI AUG 29 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-302045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 335 PM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS...WITH UP TO AN INCH OR MORE OF RAIN POSSIBLE. SOME PONDING OF WATER IN FIELDS AND LOCALIZED STREET FLOODING IN URBAN AREAS MAY OCCUR WITH THE HEAVY RAINFALL. THERE IS A SMALL RISK OF LOCALIZED FLASH FLOODING BUT WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE... ESPECIALLY IN THE SOUTHEAST...WITH DAMAGING WIND THE MAIN THREAT AND OR ISOLATED LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL END VERY EARLY SATURDAY MORNING EAST AND RETURN ACROSS THE AREA SUNDAY EVENING THROUGH MONDAY MORNING. THUNDERSTORMS WILL BE CAPABLE OF HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE AT TIMES. THERE IS A MORE ORGANIZED THREAT FOR SEVERE WEATHER SUNDAY AFTERNOON THROUGH LATE SUNDAY EVENING WITH THE POTENTIAL OF WIND AND HAIL AND HEAVY RAINFALL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENING OVER THE WEST AND NORTHWEST. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. DURING THIS PERIOD...THE THREAT FOR SEVERE WEATHER APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. REV
In the hours before
Special weather statement, Aug 29, 3:15 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT FRI AUG 29 2014
IAZ074-084-085-095-096-292100-
APPANOOSE IA-WAYNE IA-LUCAS IA-MARION IA-MONROE IA-
315 PM CDT FRI AUG 29 2014
...HEAVY RAIN AND GUSTY WINDS...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CHARITON TO RATHBUN LAKE TO 3 MILES SOUTHEAST OF CENTERVILLE...AND
MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
ONE TO TWO INCH RAINFALL RATES ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CHARITON...ALBIA...MELCHER-DALLAS...LAKE SUNDOWN...
RATHBUN LAKE...MORAVIA...MOULTON...RUSSELL...LOVILIA...MYSTIC...
WILLIAMSON...HAMILTON...MELROSE...UNIONVILLE...RATHBUN...PLANO...
MARYSVILLE...UDELL AND ALBIA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4087 9334 4135 9333 4118 9287 4116 9287
4116 9282 4109 9264 4059 9264
TIME...MOT...LOC 2013Z 179DEG 35KT 4096 9322 4086 9299 4070 9282
PODRAZIKLocal storm report, Aug 29, 4:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT FRI AUG 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST PLAINFIELD 42.84N 92.54W
08/29/2014 M65 MPH BREMER IA MESONET
PUBLIC REPORTS TREES DOWN AND SMALL HAIL
COVERING THE GROUND. RWIS REPORTS 65 MPH
WINDS. TSTM WND GST DURATION 4 HOURS 22
MINUTES.
&&Special weather statement, Aug 29, 4:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 434 PM CDT FRI AUG 29 2014 IAZ027-028-038-039-049-050-061-062-074-075-086-097-300015- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE...OSKALOOSA... OTTUMWA...BLOOMFIELD 434 PM CDT FRI AUG 29 2014 ...ISOLATED DAMAGING WINDS POSSIBLE... A BROKEN LINE OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. IN ADDITION...VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS WHERE RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE POSSIBLE. THIS WILL LEAD TO THE POTENTIAL FOR LOCALIZED AREAS FLASH FLOODING AND PONDING OF WATER RESULTING IN HYDROPLANING AT TIMES. KLP
Local storm report, Aug 29, 4:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CDT FRI AUG 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST PLAINFIELD 42.84N 92.54W
08/29/2014 M65 MPH BREMER IA MESONET
PUBLIC REPORTS TREES DOWN AND SMALL HAIL
COVERING THE GROUND. RWIS REPORTS 65 MPH
WINDS.
&&
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:00 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Aug 29, 3:15 PM CDT | Special Weather Statement | DMX | Appanoose, Lucas, Monroe | 45 min |
| Aug 29, 5:46 PM CDT | Special Weather Statement | DMX | Black Hawk | 29 min |
| Aug 29, 6:16 PM CDT | Special Weather Statement | DMX | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.